Depression

Question
Posted by: Sharon | 2016/09/26

Q.

Stress or depression?

I have been suffering from work, personal and studies related stress (anxiety). After seeing my Dr i was prescribed betapam. The problem is even after taking it i still suffer from insomnia and i have been very emotional lately, i cry a lot. Are these side effects and is there something that i should be doing? I also feel tired all the time instead and don't feel like eating

Expert's Reply

A.

Depression expert
- 2016/09/27

I wonder if you have been seeing a GP rather than a specialist psychiatrist.  A very useful way to manage "work, personal & studies related stress" is counselling, especially of the CBT ( Cognitive-Behaviour Therapy ) variety.
Betapam is a generic variety of the sedative-hypnotic tranquilizer Diazepam, also known as Valium.  Taken by day it can cause drowsiness, taken at night it might help your sleep difficulties.  As its effects are something like those of alcohol,  it might reduce your inhibitions and could be related to the increased emotionality and crying you have noticed.  Being tired and sedated and less interested in food might be related to this drug. 
It is also possible that you have been developing a depression, and treatment with a well-chosen antidepressant could help depression as well as anxiety.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.